I have been on allergy shots for about a year and have yet to get to maintenance because of the size of the hives I develop after. After each injection I feel such extreme tiredness that I basically write off my day and sleep.
Is this a normal response and will it ease up as time goes on?
Hi. Consider starting a daily antihistamine. I'd repeat it on schedule because once it wears off more than likely you will have a reaction then. I can't even take my allergy shots with out antihistamine in me. I take it every day and once extra (twice on shot day) 30 minutes before my shots. With out antihistamine I do have reactions. You might be having more of a reaction than just hives. Sorry to hear this. When I first started my shots it was hard for me too. I guess I am lucky because my body adapted to it quickly. I hope things get better.
Are you also doing it minimum 2 times a week to keep your body used to it? More often is working better for me.
Allergy shots can cause side effects also. Allergy shots may cause slight swelling or redness at the injection site. Non-specific reactions such as excessive tiredness and headache are quite often reported but of no clinical significance. However, dizziness, itching and repeated clearing of the throat often precedes a systemic reaction.
Most adverse reactions to immunotherapy are attributed to errors in dosage and timing. Special care should therefore be taken to ensure that you receive the correct dose at the correct time.
The tiredness you feel after allergy shots may be due to anemia also.pls get yourself evaluated for iron deficiency anemia.
You can easily become tired if you are depressed or experiencing emotional stress.
You should take a nutritional diet and some iron supplements and multivitamins. Exercise and adequate sleep will also help in treating fatigue.
Regards and pls keep us posted on how you are doing.
Thanks for the response, I take an allergy pill about two hours before the injection and was on Singular prior but I felt wheezy on it , the Dr thought this was odd and I went off despite her objection and it went away after I quit taking it. The swelling in my arms are severe... some welts are the size of a tennis ball and once it welted from my elbow to the top of my arm. I''m just taking it slow and once a week as twice a week made my arms unbearably sore from the welts. The good news is they are working so I will maintain on them just that the feeling of being tired is so extreme. Thanks again.
In my case with allergy shots, I used to have a delayed reaction. The day after getting an allergy shot, I would be so ill that I would have to call into work sick. My allergist kept lowering the dose and that didn't help. Finally, I stopped and years later another allergist told me that I did the right thing.
In Europe, sublingual therapy accounts for 75% of all immunotherapy treatments. It is safe and I know my allergist was hoping that it would be available in the U.S. soon. I believe it is now.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.